Alert archive / North Carolina / Flash Flood Warnings in 2017
Flash Flood Warning 4, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at May 5, 2017, 12:36 AM EDT for 4 counties in North Carolina. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2017, 12:36 AM EDT (04:36 UTC)
- Expired
- May 5, 2017, 7:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Wilkes County, NC
The radar
The Roanoke radar (KFCX), 136 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1319 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 483 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
069
WGUS51 KRNK 050436
FFWRNK
NCC005-009-189-193-051100-
/O.NEW.KRNK.FF.W.0004.170505T0436Z-170505T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
1236 AM EDT FRI MAY 5 2017
The National Weather Service in BLACKSBURG has issued a
* Flash Flood Warning for...
Central Alleghany County in northwestern North Carolina...
Wilkes County in northwestern North Carolina...
Watauga County in northwestern North Carolina...
Southeastern Ashe County in northwestern North Carolina...
* Until 700 AM EDT Friday
* At 1236 AM EDT, Doppler radar and automated rain gauges indicated
heavy rain falling across the warned area. Up to two and a half
inches of rain have already fallen with higher amounts likely
along the eastern slopes of the Blue Ridge. Flash flooding is
expected to begin shortly.
* Some locations that will experience flooding include...
Boone...
North Wilkesboro...
Wilkesboro...
Sparta...
and Jefferson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3602 8135 3604 8140 3607 8141 3607 8144
3609 8146 3610 8151 3612 8155 3611 8181
3616 8183 3618 8185 3653 8127 3649 8104
3641 8096 3640 8097 3636 8091 3600 8133
$$
RS2 follow-up statements
909
WGUS71 KRNK 050543
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
143 AM EDT FRI MAY 5 2017
NCC005-009-189-193-051100-
/O.CON.KRNK.FF.W.0004.000000T0000Z-170505T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alleghany NC-Wilkes NC-Watauga NC-Ashe NC-
143 AM EDT FRI MAY 5 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM EDT FOR
CENTRAL ALLEGHANY...WILKES...WATAUGA AND SOUTHEASTERN ASHE COUNTIES
IN NORTHWESTERN NORTH CAROLINA...
At 142 AM EDT, Doppler radar and automated rain gauges indicated
heavy rain falling across the warned area. Up to three inches of
rain have already fallen with higher amounts likely along the
eastern slopes of the Blue Ridge. Rainfall rates are around half to
one inch per hour. Flash flooding is expected to begin shortly.
Some locations that will experience flooding include...
Boone...
North Wilkesboro...
Wilkesboro...
Sparta...
and Jefferson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3602 8135 3604 8140 3607 8141 3607 8144
3609 8146 3610 8151 3612 8155 3611 8181
3616 8183 3618 8185 3653 8127 3649 8104
3641 8096 3640 8097 3636 8091 3600 8133
$$
RS991
WGUS71 KRNK 050934
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
534 AM EDT FRI MAY 5 2017
NCC005-009-189-193-051100-
/O.CON.KRNK.FF.W.0004.000000T0000Z-170505T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alleghany NC-Wilkes NC-Watauga NC-Ashe NC-
534 AM EDT FRI MAY 5 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM EDT FOR
CENTRAL ALLEGHANY...WILKES...WATAUGA AND SOUTHEASTERN ASHE COUNTIES
IN NORTHWESTERN NORTH CAROLINA...
At 533 AM EDT, Doppler radar and automated rain gauges indicated
that up to three inches of rain had already fallen. Rain has ended
across the area but some streams and creeks were still rising due to
runoff from the earlier rain.
Some locations that will experience flooding include...
Boone...
North Wilkesboro...
Wilkesboro...
Sparta...
and Jefferson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3602 8135 3604 8140 3607 8141 3607 8144
3609 8146 3610 8151 3612 8155 3611 8181
3616 8183 3618 8185 3653 8127 3649 8104
3641 8096 3640 8097 3636 8091 3600 8133
$$
ASWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at May 4, 11:45 PM EDT, 51 minutes earlier.
Area forecast discussion, May 4, 11:45 PM EDT, 51 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1145 PM EDT Thu May 4 2017
.SYNOPSIS...
Low pressure over the Tennessee valley will intensify and move
northeast into western Pennsylvania by late Friday. This system
will bring widespread rainfall and some thunderstorms to the
region as it pushes a cold front through the area overnight and
into Friday morning. The Low will bring much colder air and a
chance for showers through Saturday, before high pressure builds
in with improving conditions and a gradual warming trend
through the first part of next week.
&&
.NEAR TERM /THROUGH FRIDAY/...
As of 1030 PM EDT Thursday...
Expanded the Flood Watch to include all areas along and east of
the Blue Ridge. The Wind Advisory has been canceled.
Water vapor imagery indicates potent shortwave lifting east
across the eastern TN valley in advanced of stacked slow moving
area of low pressure centered vcnty of AL/MS/TN border.
Significant period of dynamic lift will accompany this short
wave as it translates northeast toward intersection of warm
conveyor belt (demarcated by the subtropical jet cirrus)
providing large scale ascent across the southern Appalachians
and piedmont regions. This will be juxtaposed with very moist
low level flow from the Atlantic featuring surface dewpoints in
the 60s that will flow northwest and into the Blue Ridge, the
orographic lift aligning with the larger scale ascent. As this
occurs anticipated rain rates which may average one half /0.5/
to one inch /1.0/ an hour supporting totals of 1 to 3 inches
between now and day break and isolated 4 inch amounts along the
Blue Ridge escarpment where we have already had reports of 1 to
2 inches of rain. The GSO evening sounding also indicated
potential for thunderstorms with steep low level 850-700 lapse
rates. This is a little concerning since thunderstorms would
imply potential for heavier rain rates which could bump rain
rates into the 1 to 2 inch an hour range and especially if
convective banding in advance of the trof aligns south-north
allowing for rain to train over the same areas. Latest 00Z model
data seems to support this scenario with potential for deep
convective bands to evolve during the overnight and spread north
toward the VA/NC border with confidence increasing for
significant rainfall along the spine of the Blue Ridge and
including the Roanoke Valley, Lynchburg, Martinsville, Danville,
areas and into the northwestern piedmont of NC and including
the higher terrain near Blowing Rock, Boone, and Sparta. Since
it was only a week ago that we were dealing with flooding for
some of these areas, it will be much easier to return to those
levels.
The radar has been showing a gradual increase in coverage of the
overall rain area along with an uptick in intensity since
8PM...and while there is some remaining uncertainty as to
exactly where the bands of deeper convection form, confidence
has increased enough to place all areas along and east of the
Blue Ridge in a Flood Watch.
A Flood Warning has already been issued for the Dan River at
South Boston. Other rivers will have to be closely monitored.
The front will move through toward daybreak and push the heavy
rainfall off to our northeast. The upper low will then spin
slowly through the southern Appalachians and keep a chance of
showers in the forecast through Friday, especially from the Blue
Ridge westward.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
As of 330 PM EDT Thursday...
Models during this period are quite consistent in drifting closed
upper low from the mid-Appalachian region northeast into upstate NY
by the end of the short term period.
Proximity of cool pool aloft with embedded weak short waves in upper
flow will maintain threat for spotty showers over much of the
Blacksburg forecast area through this period.
Activity will be maximized over the mountains due to enhancement of
northwesterly upslope flow - most particularly on Saturday during
time of peak daytime heating when atmosphere will become the most
unstable, and when a weak shortwave simultaneously scoots southeast
out of the upper Great lakes and becomes embedded into the southwest
side of the departing upper low pressure system. Considering extent
of cool air aloft, it can't be entirely ruled out that some of the
stronger showers on Saturday afternoon may bring some graupel to the
ground - especially at the higher elevations.
Precipitation amounts will remain scant in most locations, with
perhaps exception of favored upslope areas across the western flanks
of the Appalachians, where around one-tenth of an inch,
cumulatively, is possible. Temperatures by later in the weekend may
actually become cold enough across the highest elevations where a
rain/snow mix may occur. However, boundary layer temperatures should
remain warm enough such that no accumulation occurs other than
perhaps at elevations at or above 4K feet.
Temperatures through the short-term period will average at least 10F
below normal area-wide by day, but not quite as cool by night due to
sufficient mixing and/or cloud cover. However, there is the
possibility that the pressure gradient may relax enough to allow
decoupling of the boundary layer in low lying areas by late Saturday
night, and provided that there is sufficient breaks in the clouds,
some very spotty near-freezing temperatures/frost is possible by
daybreak Sunday in some of the deeper mountain valleys.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 330 PM EDT Thursday...
Deep closed upper low pressure will continue to pinwheel over New
England through the long term period, placing the Blacksburg
forecast area under a persistent cool northwesterly flow at both the
surface and aloft.
Some spotty frost/near freezing temperatures are again a possibility
in some of the deeper mountain valleys late Sunday night until
around daybreak on Monday - provided that sufficient cloud breaks
and boundary layer decoupling occurs. A similar occurrence may
occur around daybreak on Tuesday, mainly confined to portions of the
New River Valley north into the Greenbrier Valley.
Although much of the period will be dry, passage of an occasional
weak short wave trof scooting southeast out of the upper Great Lakes
into/through the mid Appalachian and mid-Atlantic region Tuesday
night into Wednesday, and again on Thursday will likely bring
periods of increased clouds along with the threat for some light
showers.
&&
.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
As of 1000 PM EDT Thursday...
Poor aviation conditions will be found regionwide as low
pressure slowly moves from the Tennessee Valley northeast along
the spine of the Appalachians. This will be accompanied by
widespread rainfall with some embedded thunder overnight, with
potential for short N-S oriented bands of deep convection.
Expect cigs/vsbys to remain primarily within MVFR/IFR categories
until midday Friday. Potential will also exist for low level
wind shear per 40 kt LLJ on the east side of the Low Pressure
System. Improving conditions are expected later Friday morning,
but this improvement will be short lived in the west as wrap
around moisture from the upper low brings a return to MVFR
conditions and some showers by the end of the valid period.
Extended Aviation Discussion...
Upper cold pool trailing this system likely to combine with
upslope flow to keep sub-VFR including spotty showers across the
mountains Saturday with VFR to the east. There could even be a
few snow flurries in elevations above 3000 feet Saturday night
into Sunday morning in the western mountains. VFR conditions will
return Sunday into Monday. Moisture slowly increases Tuesday night
into Wednesday in the mountains.
&&
.HYDROLOGY...
As of 1130 PM EDT Thursday...
Flood watch along and east of the Blue Ridge through Noon
Friday.
Moderate to heavy rain is likely overnight along and east of the
Blue Ridge, the rain continuing through early Friday morning,as
a slow-moving area of Low Pressure focuses a deep fetch of
moist air into the central/southern Appalachians. Anomalously
high precipitable water values for early May are expected to be
common across the forecast area through daybreak Friday.
Compared to the April 22-24 event, flash flood guidance values
are slightly lower, with 3-hourly values ranging from 1.5-2."
west of the Blue Ridge to 2.5-3" in the Piedmont and foothills
of Virginia and North Carolina.
Rain rates overnight are expected to range from one half /0.5/
to one inch /1.0/ an hour supporting totals of 1 to 3 inches
between now and day break and isolated 4 inch amounts along the
Blue Ridge escarpment. As amounts begin to exceed 3 inches,
flooding will likely occur along smaller streams and creeks.
As for the larger rivers, confidence is increasing for problems
on the main stem rivers. Present indications from multi-model
ensemble river prediction guidance indicates that the Dan River
at South Boston is likely to exceed flood stage as runoff from
this event works through the watershed. Even if QPF amounts
verify too high, the Dan at South Boston is still expected to
attain flood stage this weekend so a flood warning has been
issued based on this expectation. Other main stem rivers, such
as the Upper New, Yadkin, Roanoke and James will have to be
monitored closely. While these rivers will experience rises,
the projected crests are below Action stage levels. However,
there is a chance that rainfall amounts could exceed current
forecasts or occur in a shorter duration of time, which could
cause some of these main stem rivers to respond higher than
forecast, especially within the headwaters.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch through Friday morning for VAZ015>017-022>024-
032>035-043>047-058-059.
NC...Flood Watch through Friday morning for NCZ001>006-018>020.
WV...None.
&&
SYNOPSIS...MBS
NEAR TERM...MBS/PM
SHORT TERM...WERT
LONG TERM...WERT
AVIATION...AMS/PM
HYDROLOGY...AMS/MBS/PMHazardous weather outlook, May 4, 10:46 PM EDT, 1 hour 50 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 1046 PM EDT Thu May 4 2017 VAZ007-009>014-018>020-WVZ042>044-507-508-060300- Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig- Alleghany VA-Bath-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 1046 PM EDT Thu May 4 2017 This Hazardous Weather Outlook is for southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Tonight. Widespread moderate to locally heavy rain may result in localized minor overflows of small streams and creeks tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Patchy frost is possible in some of the deeper mountain valleys and across the highest elevations shortly before daybreak on Sunday, Monday, and Tuesday mornings. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001>006-018>020-VAZ015>017-022>024-032>035-043>047-058-059-060300- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Grayson-Carroll-Floyd-Roanoke-Botetourt-Rockbridge-Patrick- Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox- Buckingham-Halifax-Charlotte- 1046 PM EDT Thu May 4 2017 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Widespread moderate to locally heavy rain may result in flooding tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Runoff from heavy rain from Thursday night and early Friday will result in rises on mainstem rivers over the weekend. Although most waterways are expected to remain below bankfull, the Dan River at South Boston is expected to experience minor flooding over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 4, 7:50 PM EDT, 4 hours 46 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 750 PM EDT THU MAY 4 2017 VAZ024-034-035-045-050045- Amherst-Campbell-Bedford-Rockbridge- 750 PM EDT THU MAY 4 2017 ...SCATTERED SHOWERs WILL AFFECT SOUTH CENTRAL ROCKBRIDGE...NORTHWESTERN CAMPBELL...NORTHEASTERN BEDFORD...AND CENTRAL AMHERST COUNTIES AND THE CITY OF LYNCHBURG... At 747 PM EDT, showers were located over Evington, moving north at 25 mph. Additional rain showers, heavy at times will lift north across the area. Winds in excess of 30 mph are possible with these showers. Locations impacted include... Lynchburg... Amherst... Glasgow... Rustburg... and Big Island. Torrential rainfall may occur with these showers, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3715 7912 3714 7935 3766 7950 3769 7903 TIME...MOT...LOC 2347Z 171DEG 21KT 3724 7925 KK
Special weather statement, May 4, 8:19 PM EDT, 4 hours 17 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
819 PM EDT THU MAY 4 2017
NCZ001>003-018>020-050130-
Surry-Yadkin-Ashe-Wilkes-Watauga-Alleghany-
819 PM EDT THU MAY 4 2017
...A LINE OF SHOWERS WILL AFFECT
ALLEGHANY...SURRY...WILKES...WATAUGA...ASHE AND YADKIN COUNTIES IN
NORTHWESTERN NORTH CAROLINA...
At 818 PM EDT, radar indicated showers were located along a line
extending from Yadkinville to near Grandfather Mountain State Park.
Movement was north at 25 mph. The rain may be heavy at times. An
isolated thunderstorm may be possible.
Winds in excess of 30 mph are possible with these showers.
Locations impacted include...
Boone...
Mount Airy...
North Wilkesboro...
Elkin...
and Wilkesboro.
Torrential rainfall may occur with these showers, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3634 8185 3636 8180 3634 8171 3641 8174
3647 8170 3653 8171 3658 8168 3655 8044
3614 8044 3611 8051 3605 8050 3606 8098
3601 8134 3607 8141 3612 8155 3611 8181
3616 8183 3621 8191 3626 8189 3629 8192
TIME...MOT...LOC 0018Z 190DEG 23KT 3611 8065 3607 8182
KKSpecial weather statement, May 4, 9:03 PM EDT, 3 hours 33 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
903 PM EDT THU MAY 4 2017
VAZ019-020-023-024-034-035-045-WVZ507-050230-
Botetourt-Bath-Amherst-Campbell-Bedford-Rockbridge-Alleghany-Eastern
Greenbrier-
903 PM EDT THU MAY 4 2017
...A LINE OF SHOWERS WILL AFFECT ALLEGHANY AND ROCKBRIDGE COUNTIES
IN WEST CENTRAL VIRGINIA... CAMPBELL COUNTY IN CENTRAL
VIRGINIA...BATH AND BOTETOURT COUNTIES IN WEST CENTRAL
VIRGINIA...NORTHERN BEDFORD COUNTY IN SOUTH CENTRAL
VIRGINIA...AMHERST COUNTY IN CENTRAL VIRGINIA AND SOUTHEASTERN
GREENBRIER COUNTIES IN SOUTHEASTERN WEST VIRGINIA...THE CITY OF
COVINGTON...THE CITY OF BUENA VISTA...THE CITY OF LEXINGTON AND THE
CITY OF LYNCHBURG...
At 900 PM EDT, radar indicated showers were located along a line
extending from near Asbury to near Rustburg. Movement was northeast
at 25 mph. The rain may be heavy at times.
Winds in excess of 30 mph are possible with these showers.
Locations impacted include...
Lynchburg...
Alleghany...
Lexington...
Buena Vista...
and Bedford.
Torrential rainfall may occur with these showers, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3818 7951 3815 7953 3816 7944 3809 7949
3789 7915 3781 7917 3770 7899 3754 7890
3744 7901 3721 7913 3753 7998 3766 8003
3760 8015 3769 8029 3777 8063 3810 8034
3804 8021 3806 7996 3818 7992 3827 7980
TIME...MOT...LOC 0100Z 211DEG 19KT 3780 8051 3732 7909
KKSpecial weather statement, May 4, 9:33 PM EDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
933 PM EDT THU MAY 4 2017
NCZ001-002-018>020-VAZ009-012-015-016-050230-
Yadkin-Ashe-Wilkes-Watauga-Alleghany-Grayson-Wythe-Smyth-Carroll-
933 PM EDT THU MAY 4 2017
...A LINE OF SHOWERS WILL AFFECT ALLEGHANY...WILKES...WATAUGA...ASHE
AND YADKIN COUNTIES IN NORTHWESTERN NORTH
CAROLINA...SMYTH...CARROLL...WYTHE AND GRAYSON COUNTIES IN
SOUTHWESTERN VIRGINIA AND THE CITY OF GALAX...
At 930 PM EDT, radar indicated showers were located along a line
extending from near Peoria to Pleasant Hill. Movement was north at
25 mph. The rain may be heavy at times. An isolated thunderstorm may
be possible.
Winds in excess of 30 mph are possible with these showers.
Locations impacted include...
Boone...
Wytheville...
Galax...
Marion...
and North Wilkesboro.
Torrential rainfall may occur with these showers, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3612 8155 3612 8181 3630 8190 3634 8171
3653 8171 3663 8160 3695 8182 3699 8085
3688 8074 3693 8063 3670 8045 3666 8059
3656 8061 3654 8092 3645 8098 3624 8087
3624 8085 3625 8083 3606 8089 3600 8133
TIME...MOT...LOC 0130Z 183DEG 33KT 3625 8187 3626 8091
KKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:19 PM EDT | Special Weather Statement | RNK | Alleghany, Ashe, Surry, Watauga, Wilkes, Yadkin | 71 min |
| May 4, 9:33 PM EDT | Special Weather Statement | RNK | Alleghany, Ashe, Watauga, Wilkes | 57 min |
| May 5, 2:16 AM EDT | Areal Flood Warning | RNK | Alleghany, Surry | 6 hr |
| May 5, 3:15 AM EDT | Special Weather Statement | RNK | Rockingham | 45 min |
| May 5, 3:36 AM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 54 min |
| May 5, 2:59 PM EDT | River Flood Warning | RNK | Caswell | 32 hr |
Nearby
Flash Flood Warnings in North Carolina, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.